Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
Question: Pregnant while on birth control
|Princes1849 - Sat Sep 08, 2007 5:08 pm||
I am a 26 year old female and have been taking birthcontrol for about a year and a half. On Monday I found out i was pregnant. How is that possible?? I have been taking my pill faithfully every morning. Could it be that the pill wasnt strong enough for me?? I was on antibiotics for a few weeks due to a couple of different things. First it was a UTI, then an abcessed tooth, then a staph infection. I just don't understand.
|Debbie Miller, RN - Sat Sep 08, 2007 11:00 pm||
There is no 100% reliable birth control except abstinence, followed by sterilization (although there are some failures with that as well). If a contraceptive has a failure rate of 1% (like the pill) that means one woman in a hundred using this method will become pregnant.
Also, antibiotics have been shown to decrease the effectiveness of oral contraceptives so it is advised that you use a second method while on the antibiotics if you want to decrease your risk of pregnancy due to this interaction.
I hope you are coming to terms with the pregnancy and I wish you well.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.